Announcement

Collapse
No announcement yet.

Elavil is causing other problems

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • sami4
    replied
    Debe

    Best wishes Debe, and good luck with your Endura.
    Sammi

    Leave a comment:


  • Debe2
    replied
    ***I did pick up endura today-it looks good. Made by the same co. that makes restasis-so I trust it.
    ***I'm doing very well so far on the new hrt. As far as the vaginal hrt-I have been on that for well over 10 years already. I was put on bcps for premature ovarian failure way back when and was told I would not need vaginal estrogen on them. Needless to say they were WRONG! I only recently read that oral hrt may not be enough to keep you healthy down there! So I knew what I was talking about all those years ago! I think when the day comes to be off oral hrt I will remain on the vaginal estrogen--prob for life. Any time I have tried to stop it has resulted in extreme dryness and pain. Too bad I can't get rid of the vv for good though!
    Debe2

    Leave a comment:


  • sami4
    replied
    Debe

    Check out Endura also, it has no preservatives in it, but its hard to transport.
    Your hormone profile looks good, you are using both oral and vaginal estrogen. How are you doing on it? Most women dont understand they need both oral and vaginal to keep healthy on the lower doses of hormones.
    sammi

    Leave a comment:


  • Debe2
    replied
    ***Wow. I never really thought about that-you are right-the proplene glycol IS in the premarin cream and a form of it is also in the vagifem. I don't have a problem with either. It is in tons of stuff I use....I don't know-it looked like the ingredients in systane were nothing BUT preservative-so it scared me. I'm allergic to sulfa ( bactrim ) too and I'd be scared to death to use it in a cream or anything! I never thought maybe it would not hurt you that way. That's very interesting Sami! My dry eye--if that is what I have - is very mild and the thera-tears seem to help. I saw you use Refresh-so I may try that. I'll have to look at the ingredients in systane again at the drug store. Maybe I was wrong about what is in it ( ie: it was two forms of preservative and nothing else that I recall--so I didn't understand why it would work! ).
    Debe2

    Leave a comment:


  • sami4
    replied
    Eye lubricants

    I have never had a problem with Systane. My doctor, who is Mayo trained recommends it, as well as products such as Endura. The products that are preservative free are hard to take along as they come in individual vials.
    I am not sure why you are so concerned with proplene glycol? I see you use Premarin cream, and that contains it also. Unless you have a systemic allergy to PG, I wouldnt worry about using it as an eyedrop. If you have a reaction such as a red eye, dont use it again. I highly doubt it would bother you.
    I am allergic to sulfa medication oral, but use sulfa eye ointments or drops when I need them. No reaction.
    The body does not process all things in the same manner. Some ICers swear any acid of any kind just sends them bonkers, yet products such as lemon juice actually process basic not acid in the body; they also turn the urine more basic not acid. I think sometimes they see the word "acid" and think everything with the word will flare them. One lady said she was afraid to take calcium citrate because of the word citrate. They give calcium citrate to help block oxalates that cause inflamation or vulvar flaring.
    You just have to try stuff, if it hurts stop.
    Sammi

    Leave a comment:


  • Debe2
    replied
    Sami: I think I may have dry eye as well--I have a eye dr appt in a few weeks to be sure. In the meantime I have been using Thera-tears since it says it is preservative-free on contact with the eye. I was going to use Systane but the ingredients seem to be all proplene glycol? I am surprised you can use it. I was afraid to try it--though my eye dr gave it to my husband to try a while back. I was just wondering why it doesn't bother your eyes???
    Debe2

    Leave a comment:


  • sami4
    replied
    Dry Eye

    I had occular shingles in my left eye, and dry eye in the right. I used Elavil and did not have the symptoms you are describing.
    For both eyes I always use Refresh PM ointment as it does the best job if your eyes are closed a long time for sleep. During the day I rotate; systane, Refresh Liquidgel. I also take a pharmacy grade fish oil. I am very careful using mascara, and many times use only eyeliner and eyeshadow.
    I find the dry eye is worse some times, and other times better. If the Elavil works for you, then use your products for eye moisture more often. I thought Elavil was wonderful for VV and nerve pain of any kind.
    I notice you are not on the usual meds that make dry eye worse, such as the anti histamines.
    If you are menopausal, then lack of systemic estrogen will surely cause dry eye as well as a dry vagina.
    If you are having actual pain the eye, I would go in for a doctors check. Things can change rapidly with eyes and it never hurts to have a look.
    Sammi

    Leave a comment:


  • Angeles
    started a topic Elavil is causing other problems

    Elavil is causing other problems

    Elavil is makin my dry eye and eye pain worse, I may need to come of it. I was taking a very small amount at the begining 5mg, then 10mg, 15mg and 20mg on a flare. I've been decresing it and may need to be on 5mg again and up it only during flares.
    I know with V V the oral meds option is limited.

    Waht other options for V V if I have to come out of Elavil???

    (BTW I'm planning to use Elavil compounded cream..but it is a little expensive, I bought it before but I used only a few times and now it has expired!)It last only 2 months, then it expires.
Working...
X